Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online
Ask a Urologist   »  

Taking medicine for type 2 diabetes. Having red and itchy penis. What is causing this and cure?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I am a 60 year old obese married white male. I have Type 2 diabetes and take .4MG Flomax,
10MG Zestril, 500MG Glucophage, 10MG Glipizide and 300MG Wellbutrin daily. For the past month I have had an issue with my penis. The ring around the penis is red and itchy and there is a red blistered looking area on top of the shaft. To put the skin back to examine the area is somewhat uncomfortable. I first tried using Betamethasone Dipropionate an identical period of time, for the past couple of weeks I have used Nystatin Ointment. The redness and area atop my penis continues to be inflamed and sensitive to the touch. Because of my age and shyness, I prefer not to go to our family Doctor and am turning to you for assistance. Thanking you in advance for sharing your knowledge and expertise.
Posted Mon, 7 Jan 2013 in Penis Problems
Answered by Dr. Mayank Bhargava 9 hours later
Welcome to XXXXXXX forum.

With the available information and site of lesion, there is high chances of fungal infection on glans penis.
Presence of itchy painful & red blisters signify the diagnosis.
Candida albicans is a normal commensal fungus, gets proliferated when immune system is breached.
Such infection is more common in diabetic patients.
As such there is no correlation between mentioned medicines and fungal infection.

You should consult with XXXXXXX medicine specialist/ dermatologist and should get thorough check up.
You should also go for urine microscopic examination and culture & sensitivity.
Avoid application of soap and water. Water and soap removes lubrication & natural protective mechanism and fungus gets opportunity for proliferation.
You should apply only anti-fungal ointment.
Avoid application of steroid, antibiotic ointment.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor